Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 70, NWS Memphis, TN

May 3, 2007Coahoma County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2007, 7:17 PM CDT for Coahoma County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 7:17 PM CDT (00:17 UTC)
Expired
May 3, 2007, 8:00 PM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Coahoma County, MS

The radar

The Memphis radar (KNQA), 145 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 5:38 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 040017
SVRMEG
MSC027-040100-
/O.NEW.KMEG.SV.W.0070.070504T0017Z-070504T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 800 PM CDT

* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
  DUBLIN...OR ABOUT 10 MILES NORTH OF DREW...AND MOVING NORTH AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLARKSDALE...KINGS AND JONESTOWN.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3400 9067 3399 9046 3425 9045 3426 9041
      3432 9040 3432 9066

$$
2 follow-up statements
000 
WWUS54 KMEG 040042
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
743 PM CDT THU MAY 3 2007

MSC027-040100-
/O.CON.KMEG.SV.W.0070.000000T0000Z-070504T0100Z/
COAHOMA MS-
743 PM CDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR COAHOMA COUNTY...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DUBLIN...OR ABOUT NEAR CLARKSDALE...MOVING NORTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYON...
KINGS AND JONESTOWN.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3400 9067 3399 9046 3425 9045 3426 9041
      3432 9040 3432 9066

$$
000 
WWUS54 KMEG 040053
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT THU MAY 3 2007

MSC027-040104-
/O.EXP.KMEG.SV.W.0070.000000T0000Z-070504T0100Z/
COAHOMA MS-
754 PM CDT THU MAY 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR COAHOMA COUNTY WILL EXPIRE AT
800 PM CDT...

AT 754 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3400 9067 3399 9046 3425 9045 3426 9041
      3432 9040 3432 9066

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:47 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, May 3, 2:47 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT THU MAY 3 2007

.DISCUSSION...

SHOWERS AND THUNDERSTORMS CAN BE FOUND MAINLY OVER THE NORTHERN
BORDER OF THE FORECAST AREA. TEMPERATURES HAVE WARMED INTO THE 80S
OVER MOST OF REGION. UPPER LEVEL LOW MOVING ALONG THE
OKLAHOMA/TEXAS BORDER AND CONTINUES TO MOVE NORTHEAST. AS THIS LOW
CONTINUES TO MOVE ACROSS EASTERN OKLAHOMA AND WEAKEN EXPECT MORE
SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. WEAK FRONTAL
BOUNDARY WHICH REMAINS OVER THE FORECAST AREA WILL STILL BE IN
PLACE FRIDAY NIGHT AND SATURDAY SO THERE WILL BE A SMALL CHANCE OF
SHOWER AND THUNDERSTORM DEVELOPMENT. BY SATURDAY NIGHT...FRONTAL
BOUNDARY SHOULD BE GONE AND UPPER LEVEL RIDGE WILL BUILD IN
BRINGING A RETURN TO DRY WEATHER WITH ABOVE NORMAL TEMPERATURES.
BY MONDAY...NEXT UPPER LEVEL LOW WILL MOVE INTO THE SOUTHERN
ROCKIES AND GRADUALLY MOVE EAST. THIS SYSTEM WILL HELP PROVIDE SOME
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS FROM MONDAY THROUGH
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  66  79  67  86 /  70  70  20  20
MKL  63  77  63  84 /  70  70  30  20
JBR  63  79  64  86 /  70  70  20  20
TUP  64  78  64  84 /  70  70  30  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 3, 6:18 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT THU MAY 3 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
618 AM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A RISK OF DAMAGING STRAIT LINE WINDS AND ISOLATED TORNADOES
OVER NORTHWEST MISSISSIPPI THIS EVENING...AS A BOW SHAPED COMPLEX OF
THUNDERSTORMS MOVES INTO THE AREA FROM THE SOUTHWEST. OVER THE
REMAINDER OF THE MIDSOUTH...ISOLATED THUNDERSTORMS MAY REACH SEVERE
LIMITS... PRODUCING WIND GUSTS TO NEAR 60 MPH AND HAIL TO PENNY
SIZE. AFTER MIDNIGHT...SOME STABILIZATION OF THE ATMOSPHERE WILL
OCCUR...WITH A LESSER CHANCE OF ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT OCCURRING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...ESPECIALLY OVER
AREAS TO THE WEST OF A COLUMBUS MISSISSIPPI...TO OBION COUNTY
TENNESSEE.

PWB

In the hours before

Special weather statement, May 3, 2:22 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
222 PM CDT THU MAY 3 2007

ARZ009-MOZ113-031945-
CLAY AR-DUNKLIN MO-
222 PM CDT THU MAY 3 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND DUNKLIN COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER ST. FRANCIS AT 222 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF
CAMPBELL...MALDEN AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 3, 3:48 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT THU MAY 3 2007

MSZ008-012-032115-
TATE MS-PANOLA MS-
348 PM CDT THU MAY 3 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA AND TATE COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES EAST OF CRENSHAW AT 348 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITY OF
SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY..

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.